Cetirizine tablets and capsules are a remedy for hay fever and other allergies that can ease your symptoms with as little as one 10mg tablet a day.
You can find cetirizine in big brands like Benadryl and Piriteze, or simply in tablets labelled as cetirizine, cetirizine hydrochloride, or cetirizine dihydrochloride.
Cetirizine works as an antihistamine, blocking the natural substances in your body that cause allergic reactions and easing your hay fever or allergy symptoms within an hour.
They’re perfect for adults and children over the age of 12 who need a quick and easy way to manage hay fever and other allergies, such as pet hair and dust.
Showing 16 results
Most cetirizine, cetirizine hydrochloride, and cetirizine dihydrochloride tablets come in 10mg doses.
Adults are usually advised to take 10mg of cetirizine a day while you’re combating hay fever or other allergies, so you will usually only need to take one cetirizine tablet every day.
This is the same for cetirizine hydrochloride and cetirizine dihydrochloride, which are the same active ingredient mixed with different types of salts that help the medicine to dissolve in your stomach.
Cetirizine tablets can be taken with a sip of water or another cool drink, and can be taken with or without food, depending on which works best for you.
Each medication is different, so make sure to follow the dosages recommended on the packet of your own cetirizine tablets or the advice of your doctor or pharmacist.
Cetirizine and cetirizine hydrochloride are the active ingredients in some Benadryl products.
This includes Benadryl Allergy One A Day Relief tablets, Benadryl Allergy Liquid Release capsules, and Benadryl Children’s allergy syrup.
Other Benadryl products, such as Benadryl Allergy Relief capsules contain other active ingredients, such as acrivastine and pseudoephedrine.
Cetirizine tablets and capsules can usually be taken by children over the age of 12, and should not be given to children younger than this.
If your child has hay fever or other allergies you could give them cetirizine syrup, which can be taken by children aged 2 or over.
If you’re not sure which allergy medicine will be right for your child, please speak to your doctor or pharmacist for advice.
Cetirizine tablets can be taken during pregnancy; however, you should speak to your doctor or pharmacist before taking them.
This is because medical professionals will usually recommend allergy medications that contain an active ingredient called loratadine during pregnancy, as it’s considered to be safer for you and your baby.
If, for any reason, you can’t take loratadine, your doctor or pharmacist may then recommend cetirizine.
For more information about whether your own medicine is suitable for use during pregnancy, read the patient information leaflet that comes with your medication or speak to a medical professional.